The European Union Agency announced Wednesday, September 8 that it had identified a few hundred cases of Guillain-Barré syndrome after the injection of the AstraZeneca vaccine.

The European Medicines Agency (EMA), responsible for the scientific evaluation, supervision and control of the safety of medicines in the EU, announced on September 8 that it had identified a few hundred cases of Guillain-Barré syndrome. after the injection of the vaccine, Vaxzevria from AstraZeneca, reports LCI.

In Guillain-Barré syndrome, the patient’s immune system attacks part of the peripheral nervous system. The syndrome can affect the nerves that control muscle movement, as well as those that transmit painful, thermal and tactile sensations. It can thus lead to muscle weakness and loss of sensation in the legs and / or arms. “Most people with Guillain Barré syndrome make a full recovery, even in the most severe cases“, explains the WHO.

“Very rare” frequency

Listed 883 times out of more than 592 million doses, the frequency of occurrence of this syndrome remains “very rare”, assures the EMA. “Less than one in 10,000”, she adds. However, the Agency’s Pharmacovigilance Risk Assessment Committee establishes a causality “at least as a reasonable possibility”. Thereby, “Guillain-Barré syndrome should therefore be added to the product information as a side effect”, AstraZeneca vaccine, she wrote in her report.

The European Agency recommends that patients seek immediate medical attention in case they develop any of the symptoms of Guillain-Barré syndrome like or tingling. which usually start in the legs, and can spread to the arms and face.

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.